Alert archive / California / Flash Flood Watches in 2008
Flash Flood Watch 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jan 26, 2008, 3:52 PM PST for San Bernardino County, California. It took effect at Jan 27, 2008, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 3:52 PM PST (23:52 UTC)
- In effect from
- Jan 27, 2008, 12:00 AM PST
- Expired
- Jan 27, 2008, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
County San Bernardino County, CA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jan 26, 3:15 PM PST, 37 minutes earlier.
Area forecast discussion, Jan 26, 3:15 PM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PST SAT JAN 26 2008
.SYNOPSIS...A STRONG PACIFIC STORM OFF THE CALIFORNIA COAST WILL
MOVE EAST LATE TONIGHT AND ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT SUNDAY NIGHT. THIS WILL RESULT IN WIDESPREAD RAIN AND
SNOW...LOCALLY HEAVY AT TIMES...BEGINNING LATE TONIGHT AND LASTING
THROUGH MUCH OF SUNDAY. ALTHOUGH IMPROVING CONDITIONS WILL BE SEEN
BY LATE SUNDAY...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH
NEXT WEEK.
&&
.SHORT TERM...UPPER LOW OFF THE WEST COAST TO SLOWLY SHIFT EAST
OVERNIGHT WITH CUTOFF LOW BECOMING AN OPEN WAVE BY 18Z SUNDAY AND
THEN SHIFTING OVER THE CWA SUNDAY AFTERNOON AND NIGHT. SUBTROPICAL
MOISTURE PLUME AHEAD OF LOW SHIFTING INTO SOUTHERN CALIFORNIA WITH
PLUME AND LOW MOISTURE/DYNAMICS BECOMING INTEGRATED OVER CALIFORNIA
BY 12Z SUNDAY...RESULTING IN AN INCREASING CHANCE OF PRECIPITATION
ACROSS THE CWA AFTER 06Z SUNDAY...WITH WIDESPREAD PRECIPITATION
ACROSS THE CWA ON SUNDAY. DECREASING STABILITY WITH NEGATIVE LI/COLD
AIR ALOFT TO BRING THE POSSIBILITY OF TSTORMS TO MUCH OF THE
SOUTHERN PORTION OF THE CWA ON SUNDAY TOO. AS SYSTEM TRACKS EAST
SUNDAY NIGHT...IMPROVING CONDITIONS LOOKED FOR INTO MONDAY...HOWEVER
BOTH NAM/GFS SHOWING WEAK IMPULSE CROSSING OVER THE AREA ON MONDAY
FOR CONTINUED SHOWERS MOST AREAS...THEN NORTHWEST/DRIER FLOW MONDAY
NIGHT INTO THE FIRST PART OF TUESDAY. FIRST PROBLEM WITH THIS
OVERALL SCENARIO IS SUBTROPICAL SOURCE OF INITIAL MOISTURE/WARM AIR.
SNOW LEVELS TO BEGIN FAIRLY HIGH BEFORE LOWERING INTO SUNDAY AND
SUNDAY NIGHT. HOWEVER PRECIP AMOUNTS WARRANT UPGRADING THE WINTER
STORM WATCH TO A WARNING...BUT WILL CONTINUE TO HIGHLIGHT THE HIGHER
TERRAIN. NEXT ISSUE IS THAT THE NAM/GFS ARE IN EXCELLENT AGREEMENT
WITH HEAVY QPF ACROSS THE SAN BERNARDINO MOUNTAINS BTWN 06-18Z
SUNDAY AND THEN ANOTHER STRONG AREA OF QPF ACROSS SOUTHERN MOHAVE
COUNTY BTWN 12Z SUNDAY AND 03Z MONDAY WITH AMOUNTS POSSIBLY IN THE
INCH TO INCH AND A HALF CATEGORY FOR THEIR RESPECTIVE PERIODS. WITH
THE POSSIBILITY OF CONVECTION...ESPECIALLY MOHAVE COUNTY...WILL GO
WITH A FLASH FLOOD WATCH FOR THESE AREAS. NEXT ISSUE IS WINDS.
FAIRLY LIGHT WINDS LOOKED FOR INTO SUNDAY...HOWEVER AS SYSTEM SHIFTS
EAST SUNDAY NIGHT AND MONDAY...SURFACE LOW AND WESTERLY FLOW ALOFT
LOOK LIKE THEY WILL COMBINE TO PRODUCE VERY GUSTY WINDS ACROSS
PORTIONS OF THE AREA. THE LATEST NMM 4KM RUN SHOWS POSSIBLE
DOWNSLOPE WINDS INTO THE OWENS VALLEY AND ALSO ON THE LEE OF THE
SPRING MOUNTAINS AFTER 12Z MONDAY...WHILE GRADIENT FLOW/50KT PLUS
FLOW AT 700MB ACROSS NORTHERN SAN BERNARDINO COUNTY ALL POINT TO
POSSIBLE HIGH WINDS...THUS A HIGH WIND WATCH FOR THESE AREAS. SEE
LATEST STATEMENTS FOR DETAILS. TEMPERATURES ARE THE LAST CHALLENGE
OF THE DAY...WITH CLOUDS/PRECIPITATION DICTATING FINAL DAYTIME HIGHS
TOMORROW AND MONDAY. MOS APPEARS TO BE A LITTLE TOO WARM...AND UNDER
CUT GUIDANCE INTO THE FIRST OF THE WEEK.
.LONG TERM...ANOTHER STORM SYSTEM IS FORECAST TO SHIFT ACROSS THE
AREA LATE TUESDAY INTO WEDNESDAY. THIS ONE HAS LESS MOISTURE TO WORK
WITH AND SHOWERS WILL BE CONCENTRATED MAINLY ACROSS THE SIERRA...
NORTHERN CWA AND MOHAVE COUNTY. GUSTY NORTH WINDS EXPECTED TO
DEVELOP BEHIND THE SYSTEM WEDNESDAY AS A COLD FRONT PASSES THROUGH
THE REGION. SURFACE HIGH PRESSURE DEVELOPS NORTH OF THE AREA WED NGT
MAINTAINING THE NORTHERLY FLOW INTO THURSDAY. NO MODEL CONSENSUS
BEYOND THURSDAY BUT WITH 500MB HIGH PRESSURE FORECASTED TO HOLD
STRONG WELL OFF THE WEST COAST...THE DOOR REMAINS OPEN FOR MORE
SYSTEMS THAT COULD IMPACT THE AREA WEATHER. CONFIDENCE REMAINS HIGH
THAT COOLER THAN NORMAL CONDITIONS WILL CONTINUE THROUGH THE WEEK.
&&
.AVIATION...FOR MCCARRAN...GENERALLY LIGHT WINDS AND HIGH LEVEL
CLOUDS ACROSS THE KLAS VALLEY THIS AFTERNOON WITH RAPIDLY INCREASING
MOISTURE OVERNIGHT. INITIAL CEILINGS THIS EVENING NEAR 15KFT AGL
LOWERING TO AROUND 6K FEET BY 08Z. MVFR CONDITIONS LIKELY AFTER 10Z
SUNDAY MORNING LASTING THROUGH 21Z SUNDAY AFTERNOON WITH CEILINGS
AOB 3KFT AGL. HEAVIER PERIODS OF RAIN COULD LOWER CIGS TO 1K FT AT
TIMES SUNDAY MORNING. WIND SPEED AND DIRECTION WILL BE VARIABLE
THROUGH MID AFTERNOON AND THEN INCREASE OUT OF THE SOUTHWEST 10 TO
15 KTS. VFR CONDITIONS EXPECTED MONDAY BUT WINDY CONDITIONS ARE
EXPECTED TO DEVELOP IN THE MORNING AND LAST THROUGH THE DAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM SYSTEM OFF THE WEST COAST WILL BRING
MUCH LOWER CEILINGS AREA WIDE SUNDAY THROUGH MONDAY MORNING. MAINLY
HIGH CLOUDINESS AND GENERALLY LIGHT SOUTH TO SOUTHWEST WINDS WILL
CONTINUE THROUGH THE AFTERNOON WITH THE EXCEPTION OF GUSTS TO 30 KTS
IN THE OWENS VALLEY AND GUSTY EASTERLY WINDS IN WESTERN SAN
BERNARDINO COUNTY. CONDITIONS DETERIORATE OVERNIGHT FROM SOUTH TO
NORTH AS RAIN AND SNOW SPREAD INTO THE AREA. CEILINGS AREA WIDE
GENERALLY EXPECTED TO BE BELOW 3K FEET WITH AREAS OF LOWER CIGS AND
VISIBILITIES WHERE MODERATE TO HEAVY RAIN AND SNOW SET UP. STRONG
WINDS DEVELOP ACROSS THE SOUTHERN REGIONS OF THE CWA AND IN THE
SIERRA. THIS WILL LIKELY CAUSE SEVERE TURBULENCE FROM MTN WAVE
ACTIVITY IN THE LEE OF THE SIERRA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING
THROUGH 4 AM MONDAY MORNING FOR NVZ014-015-018-019.
HIGH WIND WATCH IN EFFECT FOR LATE SUNDAY NIGHT THROUGH
MONDAY EVENING FOR NVZ017-019-020-022.
AZ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING FOR AZZ003
CA...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH
4 AM MONDAY MORNING FOR CAZ519-521-522.
HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING FOR CAZ519-520-521-522-523-524.
FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
SUNDAY AFTERNOON FOR CAZ525.
&&
JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 26, 4:13 AM PST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 413 AM PST SAT JAN 26 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-270800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 413 AM PST SAT JAN 26 2008 /513 AM MST SAT JAN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. RAIN AND SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST TONIGHT...AND WINTER STORM WATCHES ARE IN EFFECT FOR THE HIGHER TERRAIN OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. PLEASE REFER TO PRODUCT RNOWSWVEF FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH SUNDAY BEFORE TAPERING OFF MONDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AT THE HIGHER ELEVATIONS...RESULTING IN VERY HAZARDOUS TRAVEL CONDITIONS. STRONG WINDS ARE ALSO EXPECTED TO DEVELOP ON SUNDAY...WHICH COULD BRING BLOWING SNOW TO THE HIGHER ELEVATIONS AND DIFFICULT DRIVING CONDITIONS TO THE DESERTS. ANOTHER STORM IS EXPECTED TO AFFECT THE AREA ON WEDNESDAY...BUT IT WILL NOT BE AS STRONG AS THE ONE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:39 PM PST | Winter Storm Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 36 hr |
Nearby
Flash Flood Watches in California, 2008Flash Flood Watches in Arizona, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.